MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DREAMTOME PRO RX 44 SPHINCTEROTOME; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION DREAMTOME PRO RX 44 SPHINCTEROTOME; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584400
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a dreamtome pro rx 44 sphincterotome was used in the major papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the cutting wire of snapped during the sphincterotomy and "the wire appears to have been separated from the blue insulated section." it was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h11: the returned dreamtome pro rx 44 was analyzed, and a visual and microscopic evaluation noted that the cutting wire was blackened, kinked and broken about 3mm from the proximal pierced hole where the insulation ends, the insulation was peeled.Additionally, the tip of the guidewire was kinked.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken, kinked and blackened where the insulation ends, the insulation was peeled.The tip of the guidewire was also kinked.Based on the condition of the device, the problem found could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can lead to the broken section hitting the working channel of the scope.This can kink the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Additionally, it was found that the tip of the guidewire was kinked, this problem could have occurred most likely as part of the device manipulation during the procedure an excess of force was applied to the device during the guidewire insertion through another device or by the interaction with the scope, causing the kinked section on the distal end.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
DREAMTOME PRO RX 44 SPHINCTEROTOME
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19915193
Report Number3005099803-2024-03639
Device Sequence Number18042916
Product Code KNS
UDI-Device Identifier00191506039240
UDI-Public00191506039240
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K232162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model NumberM00584400
Device Catalogue Number8440
Device Lot Number0033373833
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown